The most recent task force on hypertension has stessed the importance of the early detection and aggressive management of hypertension to try to further prevent those suffering from hypertension related complications such as kidney disease, heart attack, and stroke.
Some of the most important aspects of their conclusions included "relationship between blood pressure and risk of cardiovascular disease events is continuous, consistent, and independent of other risk factors,
I know that thru my experience with this particular topic I have no good luck... My doc's have all said well you have hypertension and then they all put me on blood pressure med's and they are usually the minimal dosage, and then I pass out from BP dropping to low... So make sure you have it,, because with myself I go from High BP to low BP,, example, went into the doc this tuesday with a BP of 90/62,, but then the same day, my BP got up to 145/98.... I really have no clue what is going on with me,, but all I do know is that evertime my doc's try to put me on something for high BP I bottom, and pass out.. So be careful....
Also I have one more thing to ask??? I live in Alaska and I have tried posting a question now for 2 weeks, what different times are you guys able to post a qoestion,, I can't seem ever get through... i hope you don't mind me asking,, I just really have some problems I need to discuss with one of the heart forum doc's. Thank You Lyn
I find the concept of "white coat hypertension" interesting. I know that at first my cardiologist and his people thought my elevated BP was brought on by my visit to them which couldn't be further from the truth. I am very relaxed when I visit them, have a very good relationship and never feel anxious or stressed. In fact, I have been taking my BP at home and other places where I work and it is always up so my thought is that it is due to other factors.
On a related note, what is an appropriate exercise target heart rate? I've gotten different numbers from every doc I've talked to. My pulmonologists differ--one was saying 130s & then jumped to 170s (as long as I keep my oxygen saturation at or above 90), the other says 140s-150s. My cardiologist says sky's the limit & symptoms will limit me! I've easily reached heart rates of 170s-180s while exercising & hit 181 bpm on the stress echo after just 7 minutes.
I'm 46 years old, female, tentatively diagnosed with Inappropriate Sinus Tachycardia (holter AVERAGE heartrate was 115, but went up to 160s & 170s when exercising & down to 77). Noticed resting heart rate was 100s-110s for the past 6 months & rises rapidly with very little exertion. I am fit, "ideal weight for height, in excellent health but have severe emphysema & severe chronic asthma (both of which are well controlled via medications).
Thanks for your thoughts on exercise target heart rate. It does get awfully confusing when I keep getting different guidelines from each of my docs. I think I'll be "conservative," & stick to brisk walking which keeps my heart rate down to 140s or so, especially until we get the results of my echocardiogram in February & I chat with the cardiologist again.
We are considering doing a repeat holter monitoring test without several of my lung meds to see how that affects my heart rate.
I note you are taking Magnesium Oxide 500 mg. per day. I read
that this is suggested for PVC/PACs however it was stated that
it should be taken along with a similar amount of calcium as
one compliments the other. Any opinion? Do you take it with meals and at what time of the day?
As a newcomer to this site with a history of arrhythemias I want to express my appreciation and thanks for everyone's advice and
sharing on this perplexing subject
I was interested in your question about MgOxide and Calcium. It is true they rise and lower together sort of. So, you need to monitor them. But, they would decrease usually secondary to diuretic use and in situations where patients are hypoparathyroid. If either or both are present, then you need to supplement both but monitor closely with labs. In hypoparathyroidism, it is best managed by an endocrinologist. You may have guessed...that I speak from much experience with this. This is a difficult situation to handle...at least for me it is.
Its always interesting to follow your comments. I have similar problem of BP control. Was on Cozaar also but throat side effects caused a halt. Also tried atenolol first 50mg then 25 but again side effects (irregular beats). Doc. attempted to put me on Cardizem and later Verapamil but an EP suggested not to. Finally the GP recommended Diovan 80mg and it is lowering BP but also with some throat side effects (hoarseness and some swallowing difficulty). However being diabetic with LVH he insists on the Diovan. After your comments on LVH, I would really like to control the BP to the recommended 130/80 (my systolic is major problem always around 140). I also have PACs/PVCs and am constantly aware of my heart beat. Do you ever get any side effects with Cozaar and you think it wise to just ignore such? It seems that most BP must now be controlled by at least 2 medications. Given my situation what other med. could be added to the Diovan? Like you said it may take some trial and error but I would like to get the right combo that works for me. Hope I have not extended my questions but will highly appreciate your valuable comments. I live in the Caribbean also (USVI)but have problems posting questions.
I have the same thing happen to me - My BP will go from 52/41 to its highest reading of 292/140. I was recently diagnosed with Autonomic Dysfunction. Currently I am on Inderal to lower the BP and Proamitine to raise it. It has made a huge difference in how I feel on a daily basis. Might be something you could check into.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.